MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE FLOPPY II EXTRA SUPPORT GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE FLOPPY II EXTRA SUPPORT GUIDE WIRE WITH MICROGLIDE COATING
Model Number 22299M
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a complex heavily calcified mid-right coronary artery intervention after the lesion was stented, additional lesions were noted distal to the stent.A hi torque floppy ii extra support guide wire (gw) was advanced distally and a balloon catheter was advanced over the wire to dilate the distal lesion.After removal of the gw through the bleedback valve, the gw appeared to have sheared/unraveled from the proximal part to the soft tip of the wire.All devices were removed at that time.Nothing was left in the patient.There was no adverse patient effect or a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The break and stretched wire was confirmed.Additionally, the wire was noted to be twisted and scratched.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a cause for the reported stretched coil, and break events.It may be possible that during insertion of the wire into the complex heavily calcified vessel, the coils were damaged leading to break and stretch; however, this could not be confirmed.The additional noted twisted and scratched material in the returned analysis were likely due to the circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
HI-TORQUE FLOPPY II EXTRA SUPPORT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11402576
Report Number2024168-2021-01655
Device Sequence Number17051773
Product Code DQX
UDI-Device Identifier08717648079696
UDI-Public08717648079696
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K913353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number22299M
Device Catalogue Number22299M
Device Lot Number9100761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1